Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2011, 5:32 PM CDT for 6 counties in Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2011, 5:32 PM CDT (22:32 UTC)
- Expired
- Apr 11, 2011, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Rutherford County, TN, Sumner County, TN, Trousdale County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 15 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 5:45 PM CDT | HAIL 0.75 | Mount Juliet, TN | PENNY SIZE HAIL REPORTED AT PROVIDENCE PLACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 5:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
675 WUUS54 KOHX 112232 SVROHX TNC037-149-165-169-187-189-112315- /O.NEW.KOHX.SV.W.0071.110411T2232Z-110411T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 532 PM CDT MON APR 11 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE... NORTHERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... EASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... EXTREME SOUTHWESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE... SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE... WESTERN WILSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 615 PM CDT * AT 531 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR RURAL HILL...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL HILL... BELINDA CITY... LEBANON... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING FOR CENTRAL TENNESSEE. && LAT...LON 3641 8627 3593 8617 3585 8668 3631 8668 TIME...MOT...LOC 2232Z 245DEG 36KT 3611 8661 $$ FORECASTER: 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:40 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 11, 2:40 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON APR 11 2011 .DISCUSSION... SCATTERED NON SEVERE CONVECTION ONGOING ACROSS ROUGHLY THE NW HALF OF THE MID STATE. INSTABILITY PARAMETERS HOWEVER...ARE ON THE UPSWING ACROSS THE SE. STRONGER STORMS NOW PARALLEL TO THE MS RIVER. THUS...CONVECTION POTENTIAL IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON AS INSTABILITIES INCREASE. GRADIENT WINDS EXPECTED TO CONTINUE TO DECREASE THIS AFTERNOON. THUS...I WILL PULL THE PLUG AND TERMINATE THE WIND ADVISORY JUST BEFORE 4 PM. AS FOR THE WATCH...WILL OPT TO KEEP IT GOING AS THE STRONGEST CONVECTION IS STILL TO OUR WEST. OTW...FOR TONIGHT...CATEGORICAL POPS ARE PENCILED IN FOR NOW AS THE SHOWER AND TSTM THREAT CONTINUES THROUGH THE LATE AFTERNOON. NOT EXPECTING THE FROPA TO OCCUR UNTIL AROUND 00Z THIS EVENING. UPPER TROUGH IS RATHER PRONOUNCED SO SOME POST FRONTAL MOISTURE IS APPARENT...WITH A PERIOD OF SHOWERS EXPECTED LATE TONIGHT. PARTIAL CLEARING EXPECTED TUES MORNING WITH A RETURN TO MOSTLY CLEAR SKIES IN THE AFTERNOON. ASSOCIATED SFC HIGH TO BE LOCATED IN CLOSE PROXIMITY AROUND 12Z WED. THUS...WILL SEE COOLER TEMPS WITH LOWS GENERALLY 40 TO 45 DEGREES...UPPER 30S PLATEAU. SFC HIGH TO MOVE EAST BY THU AFTERNOON WITH HIGH TEMPS BACK UP TO ABOVE NORMAL. IN THE EXT FCST...UPPER LOW TO DEVELOP OVER THE NATIONS INTERIOR BY WEEK'S END. THIS FEATURE WILL CLOSE OFF AND THEREBY CREATE A RATHER NON PROGRESSIVE PATTERN FOR OUR AREA. WE'LL FINALLY GET A FROPA AND PRE FRONTAL FROPA THROUGH HERE THIS WEEKEND. WILL THEREFORE INCLUDE A CHANCE OF SHOWERS AND TSTMS FOR THU NT INTO FRIDAY. HEIGHTS TO REMAIN SUPPRESSED INTO EARLY NEXT WEEK WITH SLIGHTLY BELOW NORMAL TEMPS EXPECTED. WE'LL THROW IN A LOW CHANCE OF SHOWERS FOR NEXT MONDAY AS A WEAK BOUNDARY SLIDES OUR WAY. AGAINST THE MEX GUIDANCE...WILL UNDERCUT MAX TEMPS FOR THE LATTER PORTION OF THE EXT. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 53 67 43 73 / 60 10 05 05 CLARKSVILLE 50 66 41 72 / 50 10 05 05 CROSSVILLE 50 61 38 67 / 80 30 05 05 COLUMBIA 53 68 43 73 / 60 10 05 05 LAWRENCEBURG 52 69 42 72 / 60 10 05 05 WAVERLY 52 67 42 73 / 50 10 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Apr 11, 5:24 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 524 PM CDT MON APR 11 2011 TNZ007>011-027>034-058>066-075-077>080-093>095-121000- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 524 PM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT AS SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS LOCATIONS GENERALLY ALONG AND EAST OF A HOHENWALD TO PORTLAND LINE...ISOLATED TORNADOES ...HAIL OF ONE INCH IN DIAMETER OR LARGER...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WILL BE POSSIBLE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. TNZ005-006-022>026-056-057-121000- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM- PERRY-HICKMAN- 524 PM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Apr 11, 4:17 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG LINDEN 35.61N 87.84W
04/11/2011 PERRY TN LAW ENFORCEMENT
TREE DOWN ACROSS HWY 412 NEAR LINDEN
&&
21Local storm report, Apr 11, 4:53 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 8 E CENTERVILLE 35.79N 87.31W
04/11/2011 HICKMAN TN LAW ENFORCEMENT
TREE DOWN ALONG HWY 230
&&
21Local storm report, Apr 11, 5:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 S NASHVILLE 36.11N 86.78W
04/11/2011 E0.88 INCH DAVIDSON TN AMATEUR RADIO
NICKEL HAIL AT THOUSAND OAKS
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:07 AM CDT | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 11 hr |
| Apr 11, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Hickman, Humphreys, Lewis, Perry, Wayne | 43 min |
| Apr 11, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Lawrence, Lewis, Maury and 1 more | 37 min |
| Apr 11, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Maury, Williamson | 32 min |
| Apr 11, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 28 min |
| Apr 11, 5:10 PM CDT | Tornado Warning | OHX | Davidson, Williamson | 35 min |
| Apr 11, 5:51 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Sumner, Williamson, Wilson | 3 hr |
| Apr 11, 6:00 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.